Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 121, NWS Louisville, KY

July 8, 2008Barren County, Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2008, 1:42 AM CDT for Barren County, Warren County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2008, 1:42 AM CDT (06:42 UTC)
Expired
Jul 8, 2008, 2:17 AM CDT
In force
35 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Barren County, KY, Warren County, KY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:04 AM CDT, 38 minutes earlier.

Area forecast discussion, Jul 8, 1:04 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
204 AM EDT TUE JUL 8 2008

.EARLY MORNING UPDATE...
SHORTLY AFTER 05Z THUNDERSTORMS DEVELOPED NORTHWEST THROUGH
SOUTHWEST OF BOWLING GREEN...MOVING EAST. HAVE UPDATED ALL PRODUCTS
TO REFLECT THIS.

.SECOND EVENING UPDATE...

UPDATED ZONES TO TAKE OUT ALL MENTION OF SHOWERS AND TO UPDATE CLOUD
COVER. PATCHY FOG STILL POSSIBLE WHERE RAIN FELL EARLIER THIS
AFTERNOON.

.EVENING UPDATE...

THUNDERSTORMS ACROSS OUR SOUTHERN COUNTIES GENERATED BY OUTFLOW FROM
EARLIER CONVECTION WEST OF LOUISVILLE HAVE EXITED THE
STATE...LEAVING ONLY A BROKEN DECK OF MID-LEVEL STRATO-CU IN ITS
WAKE. SKIES HAVE CLEARED ACROSS KENTUCKY WEST OF INTERSTATE 65
ALREADY...AND SHOULD GENERALLY CLEAR FROM NORTH TO SOUTH DURING THE
LATE EVENING HOURS. A FEW SPRINKLES ARE POSSIBLE ACROSS THE
BLUEGRASS AND THE LAKE CUMBERLAND AREA...BUT THEY WILL END BY LATE
EVENING.

WINDS SHOULD BECOME LIGHT FROM THE SOUTH OVERNIGHT.

PATCHY FOG MAY DEVELOP ACROSS AREAS WHERE RAIN HAS FALLEN...MOST
LIKELY ACROSS OUR SOUTHERN TIER OF COUNTIES WHERE OVER ONE INCH FELL
EARLIER TODAY EAST OF BOWLING GREEN.

&&

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...

AN UNSETTLED WEATHER PATTERN WILL REMAIN OVER THE REGION THROUGH THE
FORECAST PERIOD. WIDESPREAD PRECIPITATION CURRENTLY AFFECTING MUCH
OF THE WESTERN PORTIONS OF THE FORECAST AREA WITH DIMINISH THROUGH
THE AFTERNOON AND DRYING CONDITIONS WILL RETURN FOR TONIGHT. CLOUD
COVER WILL REMAIN OVER THE AREA HELPING TO KEEP OVERNIGHT LOW
TEMPERATURES WARMER THAN NORMAL WITH LOW TEMPERATURES MAINLY IN THE
UPPER 60S AND LOW 70S. DUE TO RAINFALL TODAY AND A VERY MOIST
ATMOSPHERE...MORNING FOG AND HAZE WILL BE LIKELY FROM BOWLING GREEN
TO LOUISVILLE AND ACROSS SOUTH CENTRAL INDIANA AS WELL AS POINTS
WEST.

CONDITIONS WILL REMAIN DRY TUESDAY MORNING BEFORE A SLOW MOVING
FRONTAL SYSTEM BEGINS TO DIP SOUTHWARD AND INCREASES CHANCES FOR
PRECIPITATION ACROSS THE FORECAST AREA. AFTERNOON HIGH TEMPERATURES
WILL CONTINUE TO BE WARM AS HIGH PRESSURE CONTINUES AHEAD OF STORM
SYSTEM AND WARM AIR ADVECTION CONTINUES AHEAD OF THE COLD FRONT.
EXPECT HIGH TEMPERATURES IN THE LOW 90S IN MOST LOCATIONS. A BETTER
CHANCE FOR PRECIPITATION WILL OCCUR TUESDAY NIGHT AS THE COLD FRONT
MOVES SOUTHWARD AND SHORTWAVE ENERGY MIGRATES THROUGH WESTERLY FLOW.
COLD FRONT WILL STALL ACROSS THE REGION...MAINLY ALONG THE OHIO
RIVER...AND TRAINING PRECIPITATION COULD BECOME A CONCERN BY TUESDAY
NIGHT INTO WEDNESDAY. OVERNIGHT LOW TEMPERATURES WILL AGAIN REMAIN
FAIRLY WARM AS CLOUD COVER INSULATES THE REGION.

.LONG TERM (WEDNESDAY THROUGH MONDAY)...

FRONTAL BOUNDARY TO CONTINUE TO TRACK SOUTH THROUGH KENTUCKY
WEDNESDAY WITH SHOWERS AND THUNDERSTORMS LIKELY THROUGH MOST OF THE
DAY. TAPERING OFF OF PRECIPITATION SHOULD BEGIN ACROSS THE NORTH BY
EARLY EVENING...WITH THE SOUTH DRYING OUT OVERNIGHT. PRIMARILY ZONAL
FLOW DEVELOPS BY EARLY THURSDAY AND REMAINS OVER THE REGION INTO THE
EARLY PART OF NEXT WEEK. THIS SHOULD MEAN MOSTLY DRY WEATHER AND
NEAR NORMAL TEMPERATURES...WITH HIGHS IN THE UPPER 80S TO LOWER 90S
AND LOWS IN THE MID 60S TO AROUND 70 DEGREES. THE ONLY THREAT TO THE
WEATHER BEING DRY THROUGHOUT THE WEEKEND IS A WEAK FRONT THAT MOVES
THROUGH SATURDAY/SUNDAY. FOR NOW WILL LEAVE THE FORECAST DRY AS THE
FORCING AND MOISTURE APPEAR TO BE LIMITED CONSIDERING THE LOW
PRESSURE SYSTEM ASSOCIATED WITH THE FRONT IS EXPECTED TO REMAIN
ACROSS SOUTHERN CANADA.

&&

.AVIATION (00Z TAFS)...

MOSTLY VFR CONDITIONS THIS TAF PACKAGE. EARLY THIS MORNING AC HAS
BEEN VERY RELUCTANT TO BREAK UP AND HAS ACTUALLY BEEN INCREASING IN
SOME AREAS...PARTICULARLY AROUND BWG. WILL KEEP AC CIGS IN THROUGH
THE MORNING HOURS. RAIN FELL AT SDF AND LEX...AND NEAR BWG...
YESTERDAY BUT IF THE AC DECK CONTINUES TO HOLD STEADY THEN FOG
FORMATION SHOULD NOT BE MUCH OF A PROBLEM. FOR NOW WILL HAVE TEMPO
MVFR VSBYS FOR JUST A COUPLE OF HOURS AROUND DAWN AT SDF AND BWG.

KLVX 88D SHOWING SOUTHWEST WINDS OF 35 KNOTS AT 2000 FEET SO WILL
INCLUDE LLWS IN THE TAFS FOR A FEW HOURS.

SCATTERED CONVECTION IS EXPECTED TODAY AHEAD OF AN ADVANCING COLD
FRONT. TOO EARLY TO PIN DOWN EXACT TIMING BUT WILL INCLUDE A CB
CLOUD TYPE LATE THIS AFTERNOON INTO THIS EVENING WHEN CONVECTION
CHANCES ARE GREATEST.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

EARLY MORNING UPDATE...13
EVENING UPDATES...JSD
SHORT TERM...JSD
LONG TERM....JSD
AVIATION.....13
Hazardous weather outlook, Jul 8, 12:52 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
152 AM EDT TUE JUL 8 2008

INZ076>079-083-084-090>092-KYZ029>043-045>049-054>057-065>067-078-
082-090600-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-HARRISON IN-FLOYD IN-CLARK IN-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
TAYLOR KY-CASEY KY-LINCOLN KY-RUSSELL KY-CLINTON KY-
152 AM EDT TUE JUL 8 2008 /1252 AM CDT TUE JUL 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL BEGIN TO SAG SOUTHWARD TUESDAY AFTERNOON AND A
CHANCE FOR AFTERNOON THUNDERSTORMS WILL RETURN TO CENTRAL
KENTUCKY AND SOUTH CENTRAL INDIANA. HEAVY RAIN AND DANGEROUS
LIGHTNING WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT.

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA WEDNESDAY BEFORE
COMING TO AN END NORTH TO SOUTH WEDNESDAY NIGHT. ALONG WITH
DANGEROUS LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE
POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

INZ089-KYZ023>028-053-061>064-070>077-081-090600-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-
HARDIN KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-CUMBERLAND KY-
152 AM EDT TUE JUL 8 2008 /1252 AM CDT TUE JUL 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED BEFORE SUNRISE.
ALL STORMS ARE CAPABLE OF DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN.

PATCHY FOG IS POSSIBLE ACROSS THE LAKE CUMBERLAND REGION AND ALONG
THE TENNESSEE BORDER WHERE HEAVY RAIN FELL EARLIER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL BEGIN TO SAG SOUTHWARD TUESDAY AFTERNOON AND A
CHANCE FOR AFTERNOON THUNDERSTORMS WILL RETURN TO CENTRAL
KENTUCKY AND SOUTH CENTRAL INDIANA. HEAVY RAIN AND DANGEROUS
LIGHTNING WILL BE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT.

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA WEDNESDAY BEFORE
COMING TO AN END NORTH TO SOUTH WEDNESDAY NIGHT. ALONG WITH
DANGEROUS LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE
POSSIBLE WITH ANY THUNDERSTORMS THAT OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 1:38 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
238 AM EDT TUE JUL 8 2008

KYZ071-074-080730-
BARREN-WARREN-
138 AM CDT TUE JUL 8 2008

...STRONG STORM AFFECTING BARREN AND WARREN COUNTIES...

AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF BOWLING GREEN...MOVING EAST AT
27 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG GUSTY WINDS TO 55 MPH WERE REPORTED WITH THIS
STORM.

THIS STORM WILL BE...
  NEAR SMITHS GROVE BY 145 AM CDT.
  NEAR THREE FORKS BY 150 AM CDT.
  NEAR HAYS BY 155 AM CDT.
  NEAR HAYWOOD BY 215 AM CDT.

IF YOU ARE IN THE PATH...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 4:06 PM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson24 min
Jul 8, 4:29 PM CDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby31 min
Jul 8, 4:59 PM CDTSevere Thunderstorm WarningLMKHenry16 min
Jul 8, 5:03 PM CDTSevere Thunderstorm WarningLMKFranklin, Shelby27 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.